Format

Send to

Choose Destination
Pediatr Emerg Care. 2007 Jul;23(7):472-3.

Accidental etizolam ingestion in a child.

Author information

1
Department of Pediatrics, Graduate School of Medicine, Gifu University, Gifu, Japan. zen-k@cc.gifu-u.ac.jp

Abstract

Etizolam (ETZ) is an antidepressive thienodiazepine drug that is used worldwide. The most frequent adverse effects in adults are drowsiness and muscle weakness, and this can rarely cause paradoxical excitation; however, no information exists on intoxication in children. Furthermore, evidence bearing on its safety in children is not available. We present a case of a child who accidentally took a single dose of ETZ, approximately the same as a therapeutic dose for adults, and who showed paradoxical excitation and muscle weakness. The case presented here suggests that pediatricians and emergency physicians should be aware of the possible adverse effects in children and therapeutic approaches in intoxication of ETZ and the necessity of further investigations on a specific therapeutic guideline for overdose management especially in children.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center